Alert archive / Virginia / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS Wakefield, VA

January 24, 2014

NWS Wakefield, VA issued this small craft advisory at Jan 24, 2014, 1:06 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 1:06 PM EST (18:06 UTC)
Expired
Jan 24, 2014, 5:58 PM EST
In force
5 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WHUS71 KAKQ 241806
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
106 PM EST FRI JAN 24 2014

ANZ658-250300-
/O.EXP.KAKQ.SC.Y.0011.000000T0000Z-140124T1800Z/
/O.NEW.KAKQ.SC.Y.0013.140124T1806Z-140124T2300Z/
/O.CON.KAKQ.GL.A.0002.140125T1200Z-140126T1200Z/
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
106 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH
REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. 

* WINDS: NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON...25 TO 35 KNOTS
  SATURDAY AND SATURDAY NIGHT.

* SEAS: 4 TO 6 FEET THIS AFTERNOON...5 TO 7 FEET SATURDAY AND
  SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ650-652-654-656-250300-
/O.EXP.KAKQ.SC.Y.0012.000000T0000Z-140124T1800Z/
/O.CON.KAKQ.GL.A.0002.140125T1200Z-140126T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
106 PM EST FRI JAN 24 2014

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH
REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. 

* WINDS: NORTHWEST 25 TO 35 KNOTS SATURDAY AND SATURDAY NIGHT.

* SEAS: 6 TO 9 FEET SATURDAY AND SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ630>634-241915-
/O.EXP.KAKQ.SC.Y.0012.000000T0000Z-140124T1800Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
106 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

DEROSA
2 follow-up statements
788 
WHUS71 KAKQ 242023
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EST FRI JAN 24 2014

ANZ658-250400-
/O.CON.KAKQ.SC.Y.0013.000000T0000Z-140124T2300Z/
/O.UPG.KAKQ.GL.A.0002.140125T1200Z-140126T1200Z/
/O.NEW.KAKQ.GL.W.0004.140125T1200Z-140126T1200Z/
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
323 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 KNOTS SATURDAY THROUGH
  SATURDAY NIGHT.

* SEAS: 4 TO 5 FEET THROUGH EARLY THIS EVENING...5 TO 7 FEET
  SATURDAY THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-654-656-250400-
/O.UPG.KAKQ.GL.A.0002.140125T1200Z-140126T1200Z/
/O.NEW.KAKQ.GL.W.0004.140125T1200Z-140126T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
323 PM EST FRI JAN 24 2014

...GALE WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 KNOTS.

* SEAS: 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-250400-
/O.NEW.KAKQ.SC.Y.0014.140125T0500Z-140126T1500Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
323 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

* WAVES: 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ634-250400-
/O.NEW.KAKQ.SC.Y.0014.140125T0500Z-140126T1800Z/
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
323 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

* WAVES: 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ635>638-250400-
/O.NEW.KAKQ.SC.Y.0014.140125T1200Z-140126T1500Z/
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS
BRIDGE-TUNNEL-
323 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 10 AM
EST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE RIVERS OF EASTERN VIRGINIA ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

ANZ633-250400-
/O.NEW.KAKQ.SC.Y.0014.140125T1200Z-140126T1500Z/
CURRITUCK SOUND-
323 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 10 AM
EST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE
FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

DEROSA
836 
WHUS71 KAKQ 242258
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EST FRI JAN 24 2014

ANZ658-250700-
/O.CAN.KAKQ.SC.Y.0013.000000T0000Z-140124T2300Z/
/O.CON.KAKQ.GL.W.0004.140125T1200Z-140126T1200Z/
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
558 PM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 KNOTS SATURDAY THROUGH 
  SATURDAY NIGHT. 

* SEAS: 4 TO 5 FEET THROUGH EARLY THIS EVENING...5 TO 7 FEET 
  SATURDAY THROUGH SATURDAY NIGHT. 

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS
SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER
WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 34 TO 47 KNOTS WITHIN THE GALE WARNING.

* SEAS: 5 FEET OR GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-654-656-250700-
/O.CON.KAKQ.GL.W.0004.140125T1200Z-140126T1200Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
558 PM EST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...

* WINDS: SOUTHWEST TO WEST 25 TO 40 KNOTS.

* SEAS: 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR
EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630>632-250700-
/O.CON.KAKQ.SC.Y.0014.140125T0500Z-140126T1500Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
558 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM EST SUNDAY...

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

* WAVES: 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ634-250700-
/O.CON.KAKQ.SC.Y.0014.140125T0500Z-140126T1800Z/
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
558 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM EST SUNDAY...

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

* WAVES: 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ635>638-250700-
/O.CON.KAKQ.SC.Y.0014.140125T1200Z-140126T1500Z/
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS
BRIDGE-TUNNEL-
558 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
10 AM EST SUNDAY...

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE RIVERS OF EASTERN VIRGINIA ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

ANZ633-250700-
/O.CON.KAKQ.SC.Y.0014.140125T1200Z-140126T1500Z/
CURRITUCK SOUND-
558 PM EST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
10 AM EST SUNDAY...

* WINDS: SOUTHWEST TO WEST 20 TO 33 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE
MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN
PLANNING.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 1:05 PM EST, 1 minute earlier.

Area forecast discussion, Jan 24, 1:05 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
105 PM EST FRI JAN 24 2014

.SYNOPSIS...
A REINFORCING SURGE OF ARCTIC AIR WILL PREVAIL TODAY AS HIGH
PRESSURE BUILDS FROM THE SOUTHERN PLAINS TO THE SOUTHEAST STATES.
LOW PRESSURE WILL MOVE ACROSS EASTERN CANADA SATURDAY DRAGGING A
COLD FRONT THROUGH THE REGION. ANOTHER AREA OF LOW PRESSURE MOVES
THROUGH THE SAINT LAWRENCE VALLEY SUNDAY NIGHT PULLING A STRONGER
COLD FRONT THROUGH THE MID ATLANTIC REGION MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME MID/HIGH LEVEL CLOUDINESS PERSISTS OFF THE ATLANTIC COAST WITH
CLEAR SKIES INLAND. VERY COLD TODAY...WITH REC LOW MAX TEMPS STILL
POSSIBLE AT RIC/ORF/ECG(SEE CLIMATE SECTION). TEMPS AVERAGING IN
THE LOW TO MID 20S WITH A VERY DRY/ARCTIC AIRMASS NOTED WITH DEW
PTS DOWN TO -5F THIS AFTN.

FOR TONIGHT...MAINLY CLEAR THIS EVENING WITH SOME INCREASE IN
CLOUDS...ESPECIALLY W OF I-95 AFTER MIDNIGHT AS NEXT SHORTWAVE
TROUGH DIVES SSE FROM CENTRAL CANADA AND ROUNDS THE BASE OF AN
IMPRESSIVE UPPER LEVEL LOW CENTERED OVER HUDSON BAY (H5 HEIGHTS < 480
DM). EXPECT TEMPS TO RAPIDLY DROP TO MIN VALUES GENLY 10-15 F IN
THE EVENING...THEN BECOME STEADY OR POSSIBLY SLOWLY RISING
OVERNIGHT AS SOUTHERLY FLOW WILL INCREASE IN LOW LEVELS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
THE NORTHERN STREAM REMAINS ACTIVE INTO THE WEEKEND WITH ANOTHER
SYSTEM PASSING ACROSS THE NORTHEAST SATURDAY. NUMERICAL GUIDANCE
ALONG WITH BUFKIT TIME-HEIGHT CROSS-SECTIONS INDICATE ENOUGH
SUPPORT (IN THE FORM OF DEEPER MOISTURE) FOR A 30-40 POP FROM THE
NORTHERN NECK TO THE LOWER MD EASTERN SHORE...BORDERED BY A 20
POP FROM CENTRAL VA TO THE VA EASTERN SHORE. AGAIN...MOISTURE WILL
BE LIMITED...SO ANY LIGHT SNOW SHOWERS WILL AMOUNT TO VERY LITTLE.
PRECIP TYPE WILL REMAIN AS SNOW AS THERMAL PROFILES ALOFT REMAIN
COLD. WITH THE WAVE TRACKING N OF THE REGION...THERE WILL BE MORE
SOUTHERLY FLOW...BUT DO NOT EXPECT TEMPERATURES AS WARM AS THE MAV
GUIDANCE. STILL IT WILL BE WARMER THAN FRI...HIGHS INTO THE
MID/UPPER 30S N...TO LOW/MID 40S FAR SOUTH.

THIS SYSTEM QUICKLY PULLS TO THE NORTHEAST SATURDAY NIGHT AS ANOTHER
WAVE TRACKS INTO THE GREAT LAKES REGION SUNDAY. A CLEARING TREND IS
EXPECTED SATURDAY NIGHT FOLLOWED BY INCREASING CLOUDS SUNDAY.
LOWS SATURDAY NIGHT SHOULD RANGE FROM THE MID TEENS NW TO THE LWR-MID
20S SE. NAM/GFS/ECMWF ALL HAVE TRENDED SLIGHTLY COLDER SO EVEN W/
GOOD MIXING EXPECT HIGHS ONLY IN THE LWR 30S NORTH TO AROUND 40 F
ACRS THE SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH AMPLIFIED UPPER PATTERN WILL PERSIST THROUGH THE
EXTENDED...CHARACTERIZED BY AN ANOMALOUS UPPER RIDGE OVER THE WRN
CONUS AND A TROUGH OVER THE ERN HALF OF THE CONUS. ACTIVE NRN
STREAM WILL CONTINUE TO PUSH SHORTWAVE ENERGY INTO THE CNTRL AND
ERN CONUS...REINFORCING/DEEPENING THE ERN CONUS TROUGH. A
STRONG...BUT DRY...COLD FRONT WILL CROSS THE REGION EARLY MONDAY
FOLLOWED BY A RETURN TO BELOW NORMAL TEMPS. A POSSIBLE COASTAL LOW
MAY IMPACT ERN VA/NE NC TUES NIGHT INTO WEDS.

TO BEGIN THE EXTENDED PERIOD...SHORTWAVE ENERGY WILL ROUND THE BASE
OF A -2 STD DEV LOW OVER THE LOWER HUDSON BAY SUN NIGHT-MON
MORNING...PUSHING A COLD FRONT ACROSS THE LOCAL AREA MON MORNING
INTO EARLY AFTERNOON. DYNAMICS/MOISTURE WILL REMAIN NORTH OF THE
LOCAL AREA...SO FRONTAL PASSAGE FORECAST TO BE DRY. HOWEVER...SYSTEM
WILL BRING A REINFORCING SHOT OF COLD AIR. HIGHS MONDAY WILL RANGE
FROM THE MID 30S NW TO UPPER 40S SE AS ARCTIC AIRMASS WILL BE SLOW
TO SURGE INTO THE REGION LATE MON. STRONG CANADIAN HIGH PRESSURE
WILL BUILD SWD OVER MIDWEST MON-TUES...EXTENDING SEWD INTO THE LOCAL
AREA LATE MON-TUES. MEANWHILE...SHORTWAVE ENERGY WILL DIG OVER THE
CNTRL CONUS INTO THE DEEP SOUTH TUES. LATEST ECMWF IS
STRONGER/DEEPER WITH THE SHORTWAVE COMPARED TO THE GFS.
HOWEVER...BOTH MODELS CONTINUE TO DEVELOP A COASTAL LOW ALONG
MONDAYS COLD FRONT OVER THE WRN ATLANTIC TUES (OFF THE SE COAST).
HOWEVER...THERE REMAINS SIGNIFICANT DIFFERENCES ATTM BTWN THE
MEDIUM-RANGE MODELS AND THE POTENTIAL IMPACTS FROM THE COASTAL LOW
LATE TUES-WEDS. 24/00Z ECMWF AS WELL AS GEM LIFT THE LOW ALONG
THE GULF STREAM TUES NIGHT...SPREADING PRECIP OVER ERN AND CNTRL
VA. HOWEVER...THE GFS HAS REMAINED CONSISTENT WITH KEEPING THE
MOISTURE/PRECIP OFFSHORE. HAVE TRENDED POPS SLIGHTLY UPWARD OVER
ERN VA AS IT IS DIFFICULT TO COMPLETELY DISCOUNT THESE TRENDS EVEN
AS THE GFS REMAINS DRY. TEMPS WILL REMAIN BELOW FREEZING TUES-
WED...WITH THE PTYPE BEING SNOW. WILL NEED TO CONTINUE TO MONITOR
FUTURE MODEL TRENDS UNTIL THE ENERGY CAN BE FULLY SAMPLED
(PROBABLY NOT UNTIL LATE THIS WEEKEND WHEN THE PV ANOMALY DIVES
OVER S CNTRL CANADA). COASTAL LOW WILL CONTINUE TO TRACK NEWD WED
AS THE SHORTWAVE ENERGY LIFTS OVER THE REGION. HIGH PRESSURE WILL
RETURN WED-THURS AS DRY CONDITIONS PREVAIL.

H85 TEMPS WILL BE -1 STD DEV TUES-WED...WITH HIGHS IN THE MID-UPPER
20S TUES AND UPPER 20S-LOW 30S WED. HIGHS WILL RECOVER INTO THE
MID-UPPER 30S THURS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE SOUTHEAST STATES THIS AFTERNOON MOVES
OFFSHORE TONIGHT...AS LOW PRESSURE MOVES INTO THE GREAT LAKES. THIS
LOW LIFTS NE INTO QUEBEC SATURDAY PULLING A COLD FRONT ACROSS THE
REGION. A LIGHT NW WIND THIS AFTERNOON WILL SHIFT TO SSW EARLY THIS
EVENING...AND INCREASE TO 10-15KT LATE AS THE SURFACE PRESSURE
GRADIENT TIGHTENS. THE WIND WILL QUICKLY INCREASE TO 15-20KT...WITH
GUSTS UP TO 30KT AROUND 15Z SATURDAY MORNING IMMEDIATELY AHEAD OF A
COLD FRONT. THE WIND SHIFTS TO WSW SATURDAY AFTERNOON...THEN W
SATURDAY NIGHT AND REMAINS RATHER GUSTY NEAR THE COAST. CLOUDS
THICKEN AND LOWER MAINLY FROM RIC-SBY (CIGS REMAINING VFR)...WITH A
PERIOD OF -SHSN POSSIBLE AT SBY SATURDAY AFTERNOON. ANOTHER LOW
PRESSURE SYSTEM TRACKS ACROSS EASTERN CANADA SUNDAY NIGHT...WHICH
PULLS A STRONGER COLD FRONT THROUGH THE MID ATLANTIC REGION MONDAY.
CONDITIONS WILL MAINLY BE DRY WITH THE EXCEPTION OF A SLIGHT CHANCE
OF -SHSN AT SBY. AGAIN...A GUSTY SW WIND AHEAD OF THE FRONT WILL
SHIFT TO NW BEHIND THE FRONT.

&&

.MARINE...
WEAK COLD FRNT HAS PUSHED OFFSHORE OVRNGT...WITH SCA WINDS
CONTINUING OVR ALL WTRS BEHIND THE FRNT. NO CHANGES NEC TO SCA
HEADLINES AS WINDS WILL DROP TO AOB 15 KT OVR THE RIVERS BY 10 AM
AND THE BAY/SOUND BY 1 PM. 5-6 FT SEAS CURRENTLY OVR THE CSTL WTRS
WILL ALSO DROP TO 3-4 FT BY 1 PM. HI PRES OVR THE SE STATES WILL
SLIDE EAST TDY...ALLOWING FOR SLY FLOW TO DEVELOP ACROSS THE MID
ATLANTIC. WINDS/WAVES/SEAS ALL PICK UP FRI NGT INTO SAT AS THE NEXT
COLD FRNT APPROACHES FRM THE WEST. HOISTED A GALE WATCH FOR CSTL
WTRS ALL DAY SAT AND SAT NGT WITH GUSTS UP TO 35-40 KT PSBL WITH
STRONG WINDS ALOFT AND STEEP LAPSE RATES OVR THE WTRS. EXPECT SEAS
UP TO 6-9 FT...HIGHEST OVR NRN CSTL WTRS. LESS CONFIDENT OVR THE
BAY/RIVERS/SOUND SO WILL HOLD OFF FOR NOW...WITH AT LEAST SCA
CONDITIONS EXPECTED. MARINE CONDITIONS IMPROVE ON SUN AS WEAK HI
PRES SLIDES THRU THE AREA BEHIND THE AFOREMENTIONED COLD FRNT AND
AHEAD OF THE NEXT COLD FRNT WHICH CROSSES THE WTRS ON MON...LIKELY
TO BE ACCOMPANIED BY SCA CONDITIONS.

&&

.CLIMATE...
THE COMBINATION OF NEWLY FALLEN SNOW AND COLD ARCTIC AIR RESULTED IN
RECORD-BREAKING TEMPERATURES YESTERDAY/JAN 22:

RICHMOND...23 F WAS A RECORD LOW MAX
SALISBURY...19 F WAS A RECORD LOW MAX

*RICHMOND REACHED 7 DEGREES THIS MORNING (JAN 23) WHICH IS THE
 COLDEST TEMPERATURE SINCE IT HIT 4 DEGREES ON JANUARY 17, 2009.

*ELIZABETH CITY TIED ITS RECORD LOW OF 8 DEGREES THIS MORNING (JAN
 23). THIS LAST HAPPENED IN 1936. THIS IS THE COLDEST TEMPERATURE
 SINCE IT HIT 8 DEGREES ON JANUARY 17 1997.

*NORFOLK HAD A LOW OF 13 DEGREES THIS MORNING (JAN 23). WHILE
 THIS WAS NOT A DAILY RECORD...IT WAS THE COLDEST SINCE IT HIT 13
 DEGREES ON FEBRUARY 7 1996.

*SALISBURY HAD A LOW OF 1 DEGREE THIS MORNING (JAN 23). WHILE THIS
 WAS NOT A DAILY RECORD...IT WAS THE COLDEST SINCE IT HIT 1 DEGREE
 ON MARCH 4 2009.

SEE PUBLIC INFORMATION STATEMENT ISSUED BY THIS OFFICE FOR INFO
ON OTHER LOCATIONS.

*RICHMOND HAS STAYED BELOW FREEZING SINCE TUESDAY. IT SHOULD STAY
 BELOW FREEZING FRIDAY AS WELL...MAKING 3 CONSECUTIVE DAYS. THIS
 WOULD BE THE LONGEST STRETCH OF SUCH CRITERIA SINCE JAN 25-27
 2004 (NEARLY 10 YEARS). LONGEST STRETCH OF DAYS WITH HIGHS AT OR
 BELOW 32 F AT RICHMOND IS 12 DAYS (JAN 23-FEB 3 1936).

RECORD LOW MAX TEMPERATURES FOR FRIDAY JAN 24:

RICHMOND:        23/1948
NORFOLK:         26/1936
SALISBURY:       20/1936
ELIZABETH CITY:  31/1922

RECORD LOW MIN TEMPERATURES FOR FRIDAY JAN 24:

RICHMOND:         5/1936
NORFOLK:         14/1936
SALISBURY:        3/1918
ELIZABETH CITY:  12/2003

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     ANZ630>634-650-652-654-656-658.
     GALE WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING FOR
     ANZ650-652-654-656-658.

&&

SYNOPSIS...LKB/DAP
NEAR TERM...LKB
SHORT TERM...AJZ/LKB
LONG TERM...SAM
AVIATION...AJZ
MARINE...MAS
CLIMATE...
Hazardous weather outlook, Jan 24, 10:35 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 AM EST FRI JAN 24 2014

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-251545-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1035 AM EST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:49 AM ESTWind Chill AdvisoryAKQAccomack, Caroline, Fluvanna, Gloucester, Goochland, Lancaster and 7 more6 hr
Jan 24, 3:50 AM ESTGale WatchAKQ12 hr
Jan 24, 3:23 PM ESTGale WarningAKQ39 hr
Jan 24, 3:23 PM ESTSmall Craft AdvisoryAKQ43 hr

Nearby

Small Craft Advisories in Virginia, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.